Hail, Richmond
- When
- August 10, 5:08 PM EST
- Where
- Richmond County, Newland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -76.870
Nickel size hail was reported.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 10, 2:38 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT SUN AUG 10 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING...AND
WILL PUSH THROUGH THE REGION OVERNIGHT. THE FRONT WILL BE OFFSHORE
MONDAY MORNING...WITH HIGH PRESSURE BUILDS BACK INTO THE MID
ATLANTIC MONDAY AFTERNOON AND TUESDAY. LOW PRESSURE IS EXPECTED TO
MOVE ACROSS THE SOUTHEAST STATES DURING THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPR LVL LO PRES CONTG TO DIVE SE INTO/THROUGH PA OVRNGT. CONTG TO
MONITOR CNVTN JUST NNW OF FA...AND INVOF CSTL WTRS. BEST INSTBLTY
ACRS FA NRN AND ERN SXNS ATTM...WL LIKELY RMN DIFFICULT TO GET
ORGANIZED/WDSPRD CNVTN ACRS CNTRL/SRN SXNS OF VA (AWAY FM THE
WTRS) THROUGH THE EVE HRS. WL KP POPS HIEST E AND NE SXNS OF FA
THROUGH THE NGT...GRDLY TAPERING OFF FM W TO E LTR ON. HV ADDED
GSTY WNDS/HAIL FOR THE EVE HRS W/ ANY PSBL CNVTN...SVR WATCH TIL 7
PM. LO TEMPS IN THE 60S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
DRYING ACRS FA ON MON...AS UPR LVL LO PRES MVS E THROUGH SRN NEW
ENG. NE QTR OF FA INVOF SRN PERIPHERY OF COLD POOL ALOFT...HV
ADDED SLGT CHC POPS TO MNLY LWR MD ERN SHR CTYS IN THE AFTN.
OTRW...P/MSNY W/ TEMPS AVGG SVRL DEGS F BLO NRML (HIGHS NR 80 LWR
MD ERN SHR...LWR/MID 80S ELSW). SFC HI PRES SETTLES OVR THE RGN
MON NGT/TUE PRVDG DRY/COMFY CONDS. LO TEMPS MON NGT LRGLY FM THE
UPR 50S TO MID 60S...HI TEMPS TUE IN THE 80S.
MDLS HINTING AT SFC LO PRES WL BE MVG ACRS SE STATES TUE
NGT/WED...EXITING OFF NC CST WED NGT. HV ADDED POPS TO MSTLY SRN
AREAS OF FA MIDWEEK.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPR LOW STARTS OFF ON THURSDAY OVER SOUTHERN QUEBEC AND MODELS IN
GOOD AGREEMENT THAT FRONT WILL BE JUST EAST OF THE COAST IN THE
MORNING. STILL MAY HAVE SOME LINGERING POPS AT THAT TIME IN OUR
SE COUNTIES AS FRONT BEGINS TO SLOW DOWN. TROUGH LINGERS OVER THE
NEW ENGLAND STATES ON FRI BUT BEGINS TO WEAKEN. LEFT LOW END
CHANCE POPS IN FOR US DUE TO SOME ENERGY STILL BEING ABLE TO MAKE
IT AROUND THE BASE OF THE TROUGH AND INTO OUR AREA AS WELL AS
WINDS REMAINING SW UNTIL THE EVNG HRS WHEN THEY FINALLY SHIFT MORE
TO THE W. A MORE WESTERLY FLOW ON SATURDAY MAY DRY US OUT ENOUGH
TO LIMIT POPS TO THE SLIGHT CHANCE CAT FOR NOW. NEXT SYSTEM WILL
COME LATE IN THE WEEKEND/EARLY NEXT WEEK AS A STRONG UPR LOW MVS
OUT OF THE CNTRL U.S.
AS FAR AS TEMPS IN THE EXTENDED GO...NO MAJOR SWINGS IN TEMPS AT
THIS POINT DUE TO UNCERTAINTIES ON PRECIP TIMING. WENT CLOSE TO
CLIMO...MID TO UPR 80S FOR HIGHS/MID TO UPR 60S FOR LOWS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MOST THUNDERSTORM ACTIVITY CURRENTLY OFFSHORE IN A LINE FROM OXB TO
MQI. ALSO...AREA OF SHOWERS ALONG VA/NC BORDER. EXPECT SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS...WITH BRIEF MVFR VSBYS AND WINDS
UP TO 25 KTS...ACROSS SOUTHEAST VA/NORTHEAST NORTH CAROLINA/THE
DELMARVA THRU THE AFTERNOON.
CHC OF SHOWERS AND THUNDERSTORMS THE EVENING THRU MIDNIGHT. SKIES
CLEAR OVER INLAND AREAS OVERNIGHT BEHIND FRONT...SOME PRECIP MAY
LINGER NEAR THE COAST INTO MONDAY MORNING.
HIGH PRESSURE BUILDS MONDAY AND TUESDAY BRINGING A RETURN TO VFR
CONDS FOR THE EARLY PART OF THE WEEK. NEXT CHC FOR REDUCED CONDS
FROM PRECIP FROM LOW PRESSURE SYSTEM OVER NC ON WEDNESDAY.
&&
.MARINE...
WINDS HAVE REMAINED GUSTY OVER THE BAY THIS AFTN AS THE FRONT
APPROACHES...SO HAVE GONE AHEAD AND RAISED THE SCA FLAG NOW FOR
THE BAY WATERS. SOUTHERN THREE COASTAL ZONES LOOK TO GET THE GUSTS
AROUND MIDNIGHT OR SO...SO SCA REMAINS FOR THESE LOCATIONS
OVERNIGHT. SOME VERY STRONG STORMS OVER THE WATERS THIS MORNING/AFTN
JUST NOW PUSHING WELL OFFSHORE. WATERS OFF THE EASTERN SHORE MAY
CONTINUE TO SEE ACTIVITY THIS EVNG AS WELL AS THE BAY WATERS THIS
AFTN AND EVNG. WIND SHIFT TO THE WEST OVERNIGHT AS THE FRONT MVS
THROUGH THEN START TO DIMINISH AS THE FRONT MVS FURTHER SOUTH AND
OFFSHORE MONDAY MORNING.
WINDS REMAIN NW LESS THAN 15KTS ON TUESDAY AS HIGH PRESSURE BUILDS
IN...THEN SHIFT BACK AROUND TO THE SOUTH LATE TUES/EARLY WED AS
LOW PRESSURE TRACKS ACROSS THE SOUTHEASTERN U.S. AS THIS LOW
MVS TOWARDS THE AREA ON WED...WINDS PICK UP AGAIN. WOULD LIKE TO
SEE A BIT MORE CONTINUITY ON ITS TRACK BETWEEN MODEL RUNS BEFORE
INCREASING SPEEDS FOR THIS TIME FRAME TOO MUCH HOWEVER.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY
FOR ANZ633-654-656-658.
&&
SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...JYM
AVIATION...BAJ
MARINE...JYMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 329 PM EDT SUN AUG 10 2008 ANZ650-652-MDZ021>025-VAZ099-111930- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK- 329 PM EDT SUN AUG 10 2008 ...SEVERE THUNDERSTORM WATCH 818 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-102-VAZ048-049-060>098-100-111930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 329 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ633-654-656-658-111930- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 329 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ631-632-111930- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 329 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630-111930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 329 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 818 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 129 PM EDT SUN AUG 10 2008 NCZ017-102-101830- EASTERN CURRITUCK NC-WESTERN CURRITUCK NC- 129 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN CURRITUCK COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 20 MILES NORTH OF DARE COUNTY TO NORTH CENTRAL TYRRELL COUNTY...OR FROM 11 MILES SOUTH OF GRANDY TO 19 MILES SOUTH OF WEEKSVILLE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SPOT AROUND 135 PM EDT... POINT HARBOR AROUND 225 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BAJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 522 PM EDT SUN AUG 10 2008 VAZ075-102145- WESTMORELAND VA- 522 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN WESTMORELAND COUNTY... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WESTMORELAND COUNTY...OR ABOUT 6 MILES NORTHWEST OF MONTROSS...MOVING EAST AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STRATFORD HALL AT 530 PM EDT...CURRIOMAN LANDING AT 540 PM EDT. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 541 PM EDT SUN AUG 10 2008 MDZ023-102245- SOMERSET MD- 541 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM MOVING INTO SOMERSET COUNTY... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF PRINCESS ANNE...OR ABOUT 10 MILES NORTHWEST OF CRISFIELD...MOVING EAST AT 21 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RUMBLEY AT 605 PM EDT...FAIRMOUNT AT 610 PM EDT...UPPER FAIRMOUNT...AND...UPPER HILL AT 615 PM EDT... MANOKIN...AND...KINGSTON AT 620 PM EDT...WESTOVER AT 625 PM EDT. EXPECT WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL IN THE PATH OF THIS STORM. LOCALLY HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 546 PM EDT SUN AUG 10 2008 VAZ064-074>076-102245- CAROLINE VA-ESSEX VA-RICHMOND VA-WESTMORELAND VA- 546 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORMS MOVING INTO THE NORTHERN NECK AND MIDDLE PENINSULA... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CHAMPLAIN...OR ABOUT 10 MILES EAST OF BOWLING GREEN...MOVING EAST AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LORETTO AT 605 PM EDT...CHANCE AT 610 PM EDT...LEEDSTOWN AT 615 PM EDT...OAK GROVE AT 620 PM EDT...PEEDS... AND...POTOMAC MILLS AT 630 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMALL HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 606 PM EDT SUN AUG 10 2008 VAZ077-102300- NORTHUMBERLAND VA- 606 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM MOVING THROUGH NORTHUMBERLAND COUNTY... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CALLAO...MOVING EAST AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HULL NECK AT 620 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 606 PM EDT SUN AUG 10 2008 VAZ063-071-072-102245- HANOVER VA-HENRICO VA-KING WILLIAM VA- 606 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL VIRGINIA... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MECHANICSVILLE...MOVING EAST AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STUDLEY AT 620 PM EDT...ENFIELD AT 630 PM EDT...MANQUIN...AND...CENTRAL GARAGE AT 640 PM EDT...RUMFORD AT 645 PM EDT. EXPECT WIND GUSTS UP TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL IN THE PATH OF THIS STORM. 44
The Sterling radar (KLWX), 116 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported.
A few trees were downed on Route 202.
Quarter size hail was reported.
Numerous trees and powerlines were downed between Route 13 and Wallops Island. There were also power outages.
Nickel size hail was reported.
Several trees were downed just west of Townsend.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132727, 132732, 132729, 132735, 132730, 132737.